MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Catalog Number 5F071003CS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos/images were provided for review.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in the left femoral artery, the tip of the stent development system allegedly broke off and became lodged inside the blood vessel.It was also reported that snares were used to try and retrieve the catheter fragments but were unsuccessful.An open procedure involves cutting the artery to visualize and remove catheter pieces.The patient¿s current status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the physical sample was not available for evaluation.One image demonstrates broken off segments of the inner catheter cardan tube outside patient, and one x-ray image demonstrates detached catheter segments inside patient distal to the knee which leads to confirmed result for break and detachment of the inner catheter cardan tube.An indication for a manufacturing related cause could not be found.A definite root cause for the reported event could not be determined.Labeling review: current valid version of instructions for use supplied with this product: lifestent 5f vascular us.In reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use states: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' regarding pre-dilation the instructions for use states: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended'.The instructions for use further state: 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger introducer sheath.Insert a guidewire of appropriate length and 0.014 inch (0.36 mm) - 0.035 inch (0.89 mm) diameter'.Regarding insertion and removal difficulty of the delivery system the instructions for use states: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used' and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together'.Holding and handling of the system throughout deployment was found sufficiently described.H10: g3.H11: h6 (method, result, conclusion) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in left common femoral artery, the tip of the stent development system allegedly broke off and became lodged inside the blood vessel.It was also reported that snares were used to try and retrieve the catheter fragments but were unsuccessful.An open procedure involves cutting the artery to visualize and remove catheter pieces.The patient¿s current status is unknown.
 
Additional Manufacturer Narrative
H10: this supplemental mdr is being submitted to report that mfr rpt# 9681442-2024-00455 was a duplicate record and was opened in error.The event details are being captured under complaint file # 11025039 and was reported to the fda under mfr rpt# 9681442-2024-00402.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21032777
Report Number9681442-2024-00455
Device Sequence Number9087119
Product Code NIP
UDI-Device Identifier00801741120343
UDI-Public(01)00801741120343(17)260428(10)ANHR2513
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Catalogue Number5F071003CS
Device Lot NumberANHR2513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer02/17/2025
03/08/2025
Initial Report FDA Received Date12/29/2024
Supplement Report FDA Received Date03/04/2025
04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight104 KG
Patient EthnicityNon Hispanic
Patient RaceWhite